Jan 21, 2011
HI again Dr. Bob..My Meniere's disease has become much worse now the bouts are lasting weeks of no hearing, dizzy, nausa, vertigo and of course depression because I can't go or do anything anymore. I have seen a specialist at UCSF he says this treatment he started me on has worked for others like me. The side effects were worse than my HIV meds, (Kaletra/Truvada)so he had me stop taking them leaving me with little to no hope of getting through this Menieres nightmare. Have you heard of any connections with HIV and Menieres before? I first thought it was HIV autoimmuneinner ear disorder, my HIV doc says now. I have been to 5 ENT's, in and out of the hospital serveral times each time with some wrong form of illness. ie, stroke, seizures, infections, ect. I contatcted Mayo Clinic in PHX but they called me on the phone and I can't hear on the phone! But I need to do something, Please Doctor Bob.. give me a clue as to what might be going on and if you've dealt with anyone else with Menieres & HIV. 24 years HIV, asymtomatic, 1,202 CD4 count and no viral load. Life is starting to suck and not in a good way! Patrick in Redding,Ca
Response from Dr. Frascino
Sorry to hear you're continuing to have such a miserable time with your Meniere's. I have had patents with both HIV and Meniere's disease, but never with such a severe case of the latter as you describe. It seems a bit odd the UCSF specialist would give up after only trying a single therapy. I'd suggest you follow up with him and ask what's next, rather than heading to Mayo Clinic. If he's out of options, he should refer you to another specialist, perhaps a neurologist. I tend to doubt your problem is HIV related, but it's good to see specialists who are HIV knowledgeable or who can work cooperatively with your HIV specialist.
Keep me posted Patrick.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Giving Handjob?
- Do Red Spots Mean I Have Hiv?
- Is Sinus Infection An Acute Symptom Of HIV?
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.